I just came across this site and was glad to see that so many people are just like me! (Sorry, I guess misery loves company.)
I am currently experiencing withdrawls from Cymbalta, which my regular medical doctor had me on. My new psychiatrist weaned me off it, but I still am feeling achy, itchy, nauseous, and having gastro-intestinal issues along with those weird "brain shocks" that others have described here. I can see the light at the end of the tunnel, but there is a huge speed bump before that.
My psychiatrist has me on Lamyctal (and is trying to wean me off Wellbutrin). He has just upped my dosage and gave me a new prescription for it. The problem? My insurance has decided they're not going to cover it anymore. I only discovered this when I went to pick it up and they told me they were waiting for my psych to send paperwork to my insurance. Since my psych only prescribes me one month at a time, I do not have any refills or "extras" I can rely on. I took my last pill last night. I called my psychiatrist and left a message to ask if he at least has some samples in his office to carry me over until the insurance issue is dealt with. I have not heard back from him, nor has the pharmacy received anything from him.
I am so scared; my last pill was last night and I have no idea how bad withdrawls will be from this. Cymbalta's withdrawls are already kicking my butt. Does anyone have any suggestions as to what to do if I can't somehow get my psychiatrist to help me in an extremely timely fashion? (Of course one of the main things I'm doing right now is trying to get ahold of anyone I can...)
Is there anything anyone can suggest for me? I've seen Sam-E mentioned, but I don't know what that is. I'm trying to eat as healthy as possible and am drinking water like it's going out of style. I'm also trying to get enough sleep, but being a chronic insomniac doesn't help...
Ok I read your post and I am trying to understand it, but I am having great difficultly with what your trying to say.
I gather that you were on Cymbalta and are now off Cymbalta" Is that correct?
Then your Psych doc put you on Lamictal (generic is called Lamotragine)
Is that correct? Now your out of Lamotragine and your needing to get more?
First thing.... Lamictal (Lamotragine) is not an antidepressant so if it is discontinued you will not suffer any withdrawls such as one would with a drug like Cymbalta.
Lamotragine is an anti-convulsant (also used as a mood stabilizer)
Is it a good idea to just stop taking the drug? No it is not. This is why you need to take your empty bottle to the Pharmacy and explain to them that you could not reach your doctor for a refill. Ask them if they can let you purchase just a few to get you by until you can get in touch with your doctor. Most reputable Pharms will do this if you have the empty bottle.
Next step is going to be for you to ask your doctor why he seems to think that just an anti-convulsant such as Lamictal is going to address all your symptoms of Uni-polar or even Bi-polar dissorder. I'm sorry, but Lamictal as a stand alone drug is almost never ample enough treatment for most depressive illnesses.
Lamictal makes for a great drug when combined with other effective antidepressants and mood stabilizers such as Lithium. Alone Lamictal offers little in terms of relief for depression sufferers.
just saw what heatherd said...and i agree, i was somewhat confused as well and thats because the generic lamictal at the pharmacy i work at is only $4 for a quanity of 30 without insurance. oddly, many insurances we try to run this through say in needs prior authorization...essentially it just isn't covered and we run it for cash. the rejection can often be mistaken though since it doesn't simply say "not covered"
i'm not suggesting the pharmacy you're going to is wrong in assuming it needs a PA...just am confused because even if it isn't on their $4 list, i would assume it's still rather cheap. but of course cymbalta isn't cheap.
Interesting about the low cost generic; I have no idea why he has me on the name brand. I just assumed it wasn't in generic form yet.
I ended up calling the doctor enough times that someone finally called me back. I gave them the number of the pharmacy and they called to find out what was going on. They called me back and told me that the prescription had been refilled (which wasn't the case the night before) and that there was a $25 copay. I thought it was odd they were telling me about the copay, as it's always been that much. I asked both the doctor and the pharmacy what had happened with the insurance, and neither had any idea. Very strange, and not something I want to have to deal with again. But since no one seemed to know what was going on, I'm glad you told me about the possibility of purchasing a few pills to hold me over in case this happens again..
As for the issue of using solely Lamictal, I'm glad you told me that it is not usually enough to handle depressive illnesses. He has me on it right now for bi-polar disorder, and like I said, wants to wean me off Wellbutrin. I will definitely have to talk to him about why he thinks this is the way to go.
Thank you both for your input, it is greatly appreciated.
Also VERY IMPORTANT! Keep in mind that it is scientificaly proven that generic Lamictal (Lamotragine) is not as strong as name brand Lamictal.
This is why I take 200Mgs a day of Generic lamictal when if I were taking the name brand lamictal I would only need 100Mgs to get the same effect.
For this reason many doctors like to prescribe the name brand only, but the difference in potency can be made up by taking more of the Geneic. This difference in potency has been tested and documented by many indipendent labs.
As for taking lamictal only for Bi-polar, well depending on the severity of your dissorder that may be enough to stabilize your condition. My experience has been that people with Bi-polar respond better when an antidepressant and Lithium are also combined to the lamictal.
As for Welbutrin, Sheesh....Don't even get me started on that useless antidepressant. If I had a nickel for everyone on this site that found that drug to be usless then I would be wealthy. I will sometimes work a little for people with very mild depression, but almost never works for moderate to severe depression.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.